[ Follow Ups ] [ Post Followup ] [ The Urology Forum ]
Posted by HFHS M.D.-MS on March 02, 1998 at 08:36:37:
In Reply to: foamy urine posted by Richard on February 26, 1998 at 03:04:11:
I'm a thirty year old male. I've never been hospitalized,
or suffer from any medical condition. I'm athletic and of average weight.
Recently I've noticed that my urine has been quite foamy.
I curious if this may be associated with any medical condition.
It's otherwise nonremarkable (color, urgency).
Is it possibly related to diet?
Thank you for your time.
Thanks for your question.
Abnormally high protein in the urine can make it more foamy. This can occur due to a kidney disorder which makes the kidney leak proteins which are normally put back into the blood stream. This maybe the only symptom you may have. If it is protein, and this level in the urine is high, this is called Nephrotic syndrome, and can lead to abnormally high cholesterol and high blood pressure.
Another urologist just recommended another possible cause. It is a condition called retrograde ejaculation. This condition is usually seen in diabetics, neurologically impaired or after bladder neck surgery. The foamy nature should be associated with recent ejaculation if this is the cause. Lower ejaculate volumes may also be a clue. A urinalysis by your healthcare provider should rule out these two possible causes. This does need to investigated because they are both treatable and may prevent complications which may occur in the future if left untreated. If these test are normal, you may continue to watch and see if this continues over time. I may repeat the urinalysis if it continues or proceed with further testing under the direction of a Nephrologist.
Hope this has helped.
More individualized care is available at the Henry Ford Hospital and its satellites (1 800 653 6568). We can also arrange local accommodations through this number if this is
your need. Please bring any physicians
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.